Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 112, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2019, 12:27 AM CDT for Dimmit County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2019, 12:27 AM CDT (05:27 UTC)
- Expired
- May 14, 2019, 12:40 AM CDT
- In force
- 13 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
703
WUUS54 KEWX 140527
SVREWX
TXC127-140630-
/O.NEW.KEWX.SV.W.0112.190514T0527Z-190514T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1227 AM CDT Tue May 14 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southern Dimmit County in south central Texas...
* Until 130 AM CDT.
* At 1227 AM CDT, a severe thunderstorm was located 12 miles
northeast of Chupadera Ranch Airport, or 13 miles southwest of
Carrizo Springs, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Asherton, Gilson Groves and Catarina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2844 10007 2851 9950 2820 9958 2820 10002
TIME...MOT...LOC 0527Z 290DEG 16KT 2835 9996
HAIL...1.00IN
WIND...60MPH
$$
CP1 follow-up statement
843
WWUS54 KEWX 140540
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1240 AM CDT Tue May 14 2019
TXC127-140547-
/O.CAN.KEWX.SV.W.0112.000000T0000Z-190514T0630Z/
Dimmit TX-
1240 AM CDT Tue May 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DIMMIT COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 2844 10007 2851 9950 2820 9958 2820 10002
TIME...MOT...LOC 0536Z 290DEG 16KT 2833 9991
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:32 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 13, 9:32 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 932 PM CDT Mon May 13 2019 .UPDATE... GOES-16 Water Vapor still shows the upper level low spinning across far west Texas, centered just north of Fort Davis. The low has kicked off a weak line of storms from Sonora to Eldorado and a few Serranias del Burro supercells. With the storms under-performing in general SPC has dropped the slight risk from our area and replaced it with a marginal risk of severe storms for the rest of the night. CAMs have really backed off on precipitation during the overnight hours and the 00z DRT Sounding came in with a weak capping inversion around 700mb which probably helped inhibit more widespread convection. The greatest risk of any strong to possibly severe storms will be along the Rio Grande river over the next 2-3 hours as these SdB supercells try to make it into Maverick County. There has been a general weakening trend with the storms as they work southeast off of the mountains, and the first storm to try to make it into Quemado quickly dissipated. As of 9:20pm there is another storm approaching the Eagle Pass area which will need to be monitored. If a storm does make it into Maverick County hail and damaging thunderstorm winds will be the main threats. The storms headed from Sutton into Kimble County (just north of our area) appear to be weakening as well, with outflow from the storms racing ahead of them in the last few scans from the KSJT radar. In general have reconfigured PoPs for the night to reflect the greatest chance of precipitation across Maverick County and far northern Edwards/Kerr County through midnight. For the midnight through Tuesday morning timeframe have also pulled back PoPs to slight chance along the I-35 corridor, and chance PoPs west of I-35. Per recent runs of the HRRR and Texas Tech WRF there could be a few isolated showers, and maybe a thunderstorm across the Edwards Plateau and Hill Country through the early morning hours as the upper low continues to slowly move east and continues to weaken/fill. The outflow from the storms over Sutton/Kimble Counties could also aid in the development of non-severe isolated showers and possibly a thunderstorm over the Hill Country through the early morning hours. The rest of the forecast remains on track with only minor retrending of the hourly grids done. && .PREV DISCUSSION... /ISSUED 704 PM CDT Mon May 13 2019/ AVIATION... /00Z TAFS/ Low amounts of CAPE by mid May standards has left our chance for strong storms curbed with most of convective lift being elevated or generated on mountain slopes. Only DRT has some activity that might generate a clap of thunder, but do not see any direct impacts going forward. Toward midnight, the SAT/SSF areas could see some of the elevated Edwards Plateau activity work into the area as it weakens. We're only expecting scattered showers and isolated storms so will keep out the VCTS for this update. Then as the upper disturbance gets directly overhead of the I-35 corridor terminals by midday Tuesday, will allocate for another chance of storms as VCTS. coverage for thunder will probably be around 20 percent, so do not see a need for any TEMPO or PROB30 groups until will see a more definitive trend. The abundance of mid level clouds will have us going conservative with low cloud coverage, only showing mvfr cigs at or above 2000 ft from midnight through around 17Z Tuesday. PREV DISCUSSION... /ISSUED 323 PM CDT Mon May 13 2019/ SHORT TERM (Tonight through Tuesday Night)... The main concern for this afternoon and evening will be the chance for strong to severe thunderstorms across portions of south central Texas. As of now, the Storm Prediction Center has a Slight Risk (2 on a scale of 5) for areas generally along and west of a Fredericksburg to San Antonio to Pleasanton line. For areas along and west of a Llano to Lockhart to Shiner line, there is a Marginal Risk (1 on a scale of 5). The main severe weather concerns are large hail and damaging winds. In addition, some locally backed winds in the low-levels along the Rio Grande plains may boost the concern for an isolated tornado. Surface-based CAPE values are fairly modest as of late this afternoon with the latest SPC mesoanalysis showing 1000-1500 J/kg across portions of the Rio Grande plains. Despite the low end CAPE values, we should see enough shear and afternoon heating to help sustain convection coming in from the lower Trans Pecos or help initiate new convection, including supercells, across the Rio Grande plains. Mid-level lapse rates (700-500mb of 8.4 C/km) from the 12Z sounding along with some drier air in the 850-550 mb layer favors hail production. At this time, it appears hail and damaging winds will be the main concern. However, LCLs are not terribly high and with some locally backed flow, we can't rule out an isolated tornado near the Rio Grande plains. If convection manages to sustain itself, we could see a MCS develop across the Rio Grande plains by late evening. This system would then move east-southeast and could approach the San Antonio area either very late tonight or early Tuesday morning. Weak cyclonic flow remains across the region on Tuesday as the upper low begins to weaken and fill while moving slowly eastward. Scattered showers and storms are expected across most of the region and we will continue to mention a decent chance of rainfall for most areas. At this time, severe weather is not anticipated across our region given the weak flow aloft. However, given slow moving storms and precipitable water values near 1.5" across our eastern areas, we could see some locally heavy rainfall near the coastal plains. On Wednesday, the models continue to suggest some shower and thunderstorm activity will develop, especially in the afternoon. For now it appears rain chances should be favored east of I-35. LONG TERM (Wednesday through Monday)... For Thursday and Friday, dry weather appears in the offing for most of the region as mid and upper level ridging builds in from the west. While the global models are now showing precipitation across much of the area, we will only show a low chance near the coastal plains on Thursday at this time. For the remainder of south central Texas, we are not yet confident enough to add a mention of rain to the forecast just yet. For Saturday and Sunday, the weather pattern is expected to trend a little more active as an upper level trough approaches from the west. The medium range models continue to differ with the strength of this system, with the ECMWF being stronger and farther south with the main region of lift within the trough axis. The ECMWF also shows the trough axis trying to take on a more neutral or even slightly negative tilt as it moves through. Negative-tilt troughs moving through in the Spring typically result in active weather. In addition, a Pacific front may move in from the west and provide additional support for shower and thunderstorm development. The current forecast with regards to rain chances appears to be in good shape and we will not make many changes through the upcoming weekend. We should trend back to dry weather early next week as a subtropical ridge axis builds in from the south. Temperatures should rise to at or above normal Sunday and especially Monday as the low-level thermal ridge to our west begins to amplify. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 61 81 64 83 65 / 20 30 10 10 - Austin Bergstrom Intl Airport 61 82 63 83 65 / 10 30 10 20 10 New Braunfels Muni Airport 62 81 63 82 64 / 30 30 10 20 10 Burnet Muni Airport 60 79 62 81 64 / 30 40 10 10 0 Del Rio Intl Airport 63 83 66 86 67 / 40 20 10 10 0 Georgetown Muni Airport 60 80 63 83 64 / 10 30 10 10 0 Hondo Muni Airport 63 83 65 85 65 / 40 30 10 20 - San Marcos Muni Airport 61 82 63 83 65 / 20 30 10 20 10 La Grange - Fayette Regional 63 83 64 83 66 / 10 40 10 30 10 San Antonio Intl Airport 62 82 65 83 66 / 40 30 10 20 10 Stinson Muni Airport 64 81 66 83 67 / 40 30 10 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Oaks Short-Term/Long-Term...Treadway
Hazardous weather outlook, May 13, 8:51 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 851 PM CDT Mon May 13 2019 TXZ171>173-183>194-202>209-217>225-228-150200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 851 PM CDT Mon May 13 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A few strong to severe thunderstorms will be possible across South Central Texas this evening through tonight. The best chance of any severe storms will be along the Rio Grande Plains this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, May 13, 7:55 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
755 PM CDT Mon May 13 2019
TXZ217-140145-
Maverick TX-
755 PM CDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK COUNTY
UNTIL 845 PM CDT...
At 754 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Quemado, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Quemado, Radar Base and Normandy.
LAT...LON 2881 10054 2883 10055 2883 10057 2885 10057
2888 10060 2889 10059 2891 10062 2890 10063
2892 10063 2894 10065 2900 10065 2908 10067
2906 10042 2879 10049
TIME...MOT...LOC 0054Z 283DEG 17KT 2900 10080
MOSpecial weather statement, May 13, 9:43 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
943 PM CDT Mon May 13 2019
TXZ217-140330-
Maverick TX-
943 PM CDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAVERICK COUNTY UNTIL
1030 PM CDT...
At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eagle Pass, moving east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eagle Pass, Chula Vista, Paloma, Radar Base, Rosita, Siesta Acres,
Eidson Road, Fabrica, Farias Lake, Elm Creek, Las Quintas Fronterizas
and Seco Mines.
LAT...LON 2861 10044 2864 10045 2864 10047 2867 10050
2874 10051 2876 10053 2880 10053 2883 10055
2883 10058 2885 10057 2886 10059 2888 10060
2889 10059 2890 10060 2888 10011 2855 10012
TIME...MOT...LOC 0243Z 276DEG 26KT 2876 10052
MOSpecial weather statement, May 13, 11:06 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1106 PM CDT Mon May 13 2019
TXZ217-228-140500-
Maverick TX-Dimmit TX-
1106 PM CDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MAVERICK AND
NORTHWESTERN DIMMIT COUNTIES UNTIL MIDNIGHT CDT...
At 1106 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Indio, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
El Indio, Rosita and Farias Lake.
LAT...LON 2842 10034 2845 10034 2848 10037 2848 10035
2850 10033 2851 10038 2854 10041 2855 10041
2858 10040 2861 10045 2863 10045 2864 10003
2838 10004
TIME...MOT...LOC 0406Z 271DEG 22KT 2850 10041
BMWSpecial weather statement, May 13, 11:44 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1144 PM CDT Mon May 13 2019
TXZ171-186-188-140545-
Gillespie TX-Kerr TX-Llano TX-
1144 PM CDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERR...GILLESPIE AND
SOUTHWESTERN LLANO COUNTIES UNTIL 1245 AM CDT...
At 1143 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harper, or 20 miles north of Kerrville, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kerrville, Fredericksburg, Ingram, Hunt, Cherry Spring, Enchanted
Rock State Natural Area, Luckenbach, Cain City, Tivydale, Doss,
Willow City, Rocky Hill, Waltonia, Harper, Prairie Mountain, Mountain
Home, Blumenthal, Eckert, Crabapple and Grapetown.
LAT...LON 3016 9869 3014 9892 3012 9892 3003 9944
3029 9937 3029 9930 3050 9931 3050 9897
3062 9896 3069 9869
TIME...MOT...LOC 0443Z 252DEG 21KT 3034 9924
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:55 PM CDT | Special Weather Statement | EWX | Maverick | 50 min |
| May 13, 9:43 PM CDT | Special Weather Statement | EWX | Maverick | 47 min |
| May 13, 11:06 PM CDT | Special Weather Statement | EWX | Maverick | 54 min |
| May 13, 11:13 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 47 min |
| May 13, 11:40 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 50 min |
| May 13, 11:44 PM CDT | Special Weather Statement | EWX | Gillespie, Kerr | 61 min |
| May 14, 12:19 PM CDT | Special Weather Statement | EWX | Kerr | 41 min |
| May 14, 12:46 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 24 min |
| May 14, 2:47 PM CDT | Special Weather Statement | EWX | Kerr | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.